Skip to main content Accessibility help
×
Home

Distributions as initial values in a triangular hyperbolic system of conservation laws

  • C. O. R. Sarrico (a1) and A. Paiva (a1)

Abstract

The present paper concerns the system ut + [ϕ(u)]x = 0, vt + [ψ(u)v]x = 0 having distributions as initial conditions. Under certain conditions, and supposing ϕ, ψ: ℝ → ℝ functions, we explicitly solve this Cauchy problem within a convenient space of distributions u,v. For this purpose, a consistent extension of the classical solution concept defined in the setting of a distributional product (not constructed by approximation processes) is used. Shock waves, δ-shock waves, and also waves defined by distributions that are not measures are presented explicitly as examples. This study is carried out without assuming classical results about conservation laws. For reader's convenience, a brief survey of the distributional product is also included.

Copyright

References

Hide All
1Bressan, A. and Rampazzo, F.. On differential systems with vector valued impulsive controls. Bull. Un. Mat. Ital. 2B (1988), 641656.
2Chen, G.-Q. and Liu, H.. Formation of δ-shocks and vacuum states in the vanishing pressure limit of solutions to Euler equations for isentropic fluids. SIAM J. Math. Anal. 34 (2003), 925938.
3Colombeau, J. F. and Le Roux, A.. Multiplication of distributions in elasticity and hydrodynamics. J. Math. Phys. 29 (1988), 315319.
4Dal Maso, G., Le Floch, P. and Murat, F.. Definitions and weak stability of nonconservative products. J. Math. Pure Appl. 74 (1995), 483548.
5Danilov, V. G. and Mitrovic, D.. Delta shock wave formation in the case of triangular hyperbolic system of conservation laws. J. Differ. Equ. 245 (2008), 37043734.
6Hilden, S. T., Nilsen, H. M. and Raynaud, X.. Study of the well-posedness of models for the inaccessible pore volume in polymer flooding. Transp. Porous Media 114 (2016), 6586.
7Huang, F.. Existence and uniqueness of discontinuous solutions for a hyperbolic system. Proc. R. Soc. Edinb. Sect. A-Math. 127 (1997), 11931205.
8Kalisch, H. and Mitrovic, D.. Singular solutions of a fully nonlinear 2 × 2 system of conservation laws. Proc. Edinb. Math. Soc. (2) 55 (2012), 711729.
9Kalisch, H. and Teyekpiti, V.. A shallow-water system with vanishing buoyancy. Appl. Anal. (2018), 115, doi: 10.1080/00036811.2018.1546000.
10Kalisch, H., Mitrovic, D. and Teyekpiti, V.. Delta shock waves in shallow water flow. Phys. Lett. A 381 (2017), 11381144.
11Keyfitz, B. L. and Kranzer, H. C.. A viscosity approximation to a system of conservation laws with no classical Riemann solution. In Nonlinear Hyperbolic Problems (Bordeaux, 1988), Lecture Notes in Math., vol. 1402, pp. 185197 (Berlin and New York: Springer-Verlag, 1989).
12Keyfitz, B. L. and Kranzer, H. C.. A strictly hyperbolic system of conservation laws admitting singular shocks, In Nonlinear evolution equations that change type, IMA Vol. Math. Appl., 27, pp. 107125 (New York, NY: Springer, 1990).
13Keyfitz, B. L. and Kranzer, H. C.. Spaces of weighted measures for conservation laws with singular shock solutions. J. Differ. Equ. 118 (1995), 420451.
14Korchinski, D. J.. Solution of a Riemann problem for a 2 × 2 system of conservation laws possessing no classical weak solution, Ph.D. Thesis, Adelphi University (1977).
15Mazzotti, M., Tarafder, A., Cornel, J., Gritti, F. and Guiochon, G.. Experimental evidence of a δ-shock in nonlinear chromatography. J. Chromatogr. A 1217 (2010), 20022012.
16Mitrovic, D., Bojkovic, V. and Danilov, V. G.. Linearization of the Riemann problem for a triangular system of conservation laws and delta shock wave formation process. Math. Methods Appl. Sci. 33 (2010), 904921.
17Nedeljkov, M.. Shadow waves: entropies and interactions for delta and singular shocks. Arch. Ration. Mech. Anal. 197 (2010), 489537.
18Panov, E. Yu. and Shelkovich, V. M.. δ′-shock waves as a new type of solutions to systems of conservation laws. J. Differ. Equ. 228 (2006), 4986.
19Sarrico, C. O. R.. About a family of distributional products important in the applications. Port. Math. 45 (1988), 295316.
20Sarrico, C. O. R.. Global solutions of first order linear systems of ordinary differential equations with distributional coefficients. J. Math. Anal. Appl. 276 (2002), 611627.
21Sarrico, C. O. R.. Distributional products and global solutions for nonconservative inviscid Burgers equation. J. Math. Anal. Appl. 281 (2003), 641656.
22Sarrico, C. O. R.. New solutions for the one-dimensional nonconservative inviscid Burgers equation. J. Math. Anal. Appl. 317 (2006), 496509.
23Sarrico, C. O. R.. Collision of delta waves in a turbolent model studied via a distributional product. Nonlinear Anal-Theor. 73 (2010), 28682875.
24Sarrico, C. O. R.. Products of distributions and singular travelling waves as solutions of advection-reaction equations. Russ. J. Math. Phys. 19 (2012), 244255.
25Sarrico, C. O. R.. Products of distributions, conservation laws and the propagation of δ′-shock waves. Chin. Ann. Math. Ser. B 33 (2012), 367384.
26Sarrico, C. O. R.. The multiplication of distributions and the Tsodyks model of synapses dynamics. Int. J. Math. Anal. 6 (2012), 9991014.
27Sarrico, C. O. R.. A distributional product approach to δ-shock wave solutions for a generalized pressureless gas dynamics system. Int. J. Math. 25 (2014), 1450007 (12 pages).
28Sarrico, C. O. R.. New distributional global solutions for the Hunter-Saxton equation. Abstr. Appl. Anal. (2014), 9, Art. ID 809095, doi: 10.1155/2014/809095.
29Sarrico, C. O. R.. The Brio system with initial conditions involving Dirac masses: a result afforded by a distributional product. Chin. Ann. Math. 35B (2014), 941954. doi: 10.1007/s11401-014-0862-8.
30Sarrico, C. O. R.. The Riemann problem for the Brio system: a solution containing a Dirac mass obtained via a distributional product. Russ. J. Math. Phys. 22 (2015), 518527.
31Sarrico, C. O. R.. Multiplication of distributions and a nonlinear model in elastodynamics. Pac. J. Math. 294 (2018), 195212. doi: 10.2140/pjm.2018.294.195.
32Sarrico, C. O. R.. Multiplication of distributions and travelling wave solutions for the Keyfitz–Kranzer system. Taiwan. J. Math. 22 (2018), 677693.
33Sarrico, C. O. R. and Paiva, A.. Products of distributions and collision of a δ-wave with a δ′-wave in a turbulent model. J. Nonlinear Math. Phys. 22 (2015), 381394.
34Sarrico, C. O. R. and Paiva, A.. Delta shock waves in the shallow water system. J. Dyn. Differ. Equ. 30 (2018), 11871198.
35Sarrico, C. O. R. and Paiva, A.. New distributional travelling waves for the nonlinear Klein–Gordon equation. Differ. Integral Equ. 30 (2017), 853878.
36Sarrico, C. O. R. and Paiva, A.. The multiplication of distributions in the study of a Riemann problem in fluid dynamics. J. Nonlinear Math. Phys. 24 (2017), 328345.
37Sarrico, C. O. R. and Paiva, A.. Newton's second law and the multiplication of distributions. J. Math. Phys. 59 (2018), 013505. doi: 10.1063/1.5021949.
38Schwartz, L.. Théorie des Distributions (Hermann, Paris, 1966).
39Shelkovich, V. M.. The Riemann problem admitting δ-,δ′-shocks and vacuum states, the vanishing viscosity approach. J. Differ. Equ. 231 (2006), 459500.
40Shen, C. and Sun, M.. A distributional product approach to the delta shock wave solution for the one dimensional zero pressure gas dynamic system. Int. J. Non-Linear Mech. 105 (2018), 105112.
41Sun, M.. The multiplication of distributions in the study of delta shock wave for the nonlinear chromatography system. Appl. Math. Lett. (2019), 6168.

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed